MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL 25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL 25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305125
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 25 g bd¿ needle 1 in.Single use, sterile had the needle penetrate through the shield.The following information was provided by the initial reporter:  it was reported by the consumer the needle through the shield resulting in a needle stick.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation: it was reported the needle poked through the side of the cap which resulted in a needle stick injury.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembly with the needle tip through the plastic shield.Inside of the plastic shield there is a metal rounded mechanism that is thicker than and next to the needle.It goes on one side of the needle hub.It is not clear from the photo which side the needle is coming from.This defect could occur when the needle is recapped though this is off label use.The needle assembly should not be recapped.A device history record review was completed for provided material number 305125, lot number 0274546.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.

Brand Name
25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13259017
Report Number1911916-2021-01339
Device Sequence Number4761302
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public30382903051251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number305125
Device Catalogue Number305125
Device Lot Number0274546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown